MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO LONG ATTACHMENT; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO LONG ATTACHMENT; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number PFSR110006
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a navio ukr procedure, when the surgeon went to bur, the bur would not spin or come out of the guard: the anspach drill was locked in.They opened the handpiece clamshell and checked the gears were moving freely, unseated the long attachment and the bur, reseated them and went back to recalibrate, but the handpiece would not home.It is unknown whether which device caused the problem.The surgery was changed to manual procedure with a delay of fewer than 30 minutes.No other complication were reported.
 
Additional Manufacturer Narrative
The navio long attachment, part number pfsr110006, serial (b)(6) and used for treatment, was returned for evaluation.A relationship between the reported event and the device could not be established.The reported problem could not be visually confirmed.A functional evaluation was performed.The reported problem was not confirmed.The evaluation followed a long attachment performance verification document.The long attachment was able to be inserted/removed without issue.A review of manufacturing records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints has identified prior events.While the reported problem was not confirmed during evaluation, the most probable contributing factor(s) to the reported problem is improper method of inserting burr into handpiece.The surgical technique guide provides guidelines for recovering to a fully manual procedure in the ¿recovery procedure guidelines¿.Per the clinical evaluation, the surgeon was reportedly satisfied with the surgical outcome, no additional interventions were required, and no patient harm resulted.It was communicated that the patient is currently healthy; therefore, patient impact beyond the reported use of the manual instrumentation to conclude the procedure would not be anticipated as per the complaint and field report, no patient injury resulted from the conventional procedure or the 0-30-minute surgical delay and the patient is ¿healthy¿.No further medical assessment is warranted at this time.This failure is an identified failure mode within the risk assessment released during the timeframe of the incident.Although no further containment or corrective action is recommended or required at this time, all complaints are monitored and trended through post market surveillance activities.

Brand Name
NAVIO LONG ATTACHMENT
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11113801
Report Number3010266064-2021-00010
Device Sequence Number3595553
Product Code OLO
UDI-Device Identifier00885556628607
UDI-Public00885556628607
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K191223
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFSR110006
Device Catalogue NumberPFSR110006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer11/05/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NAVIO SURGICAL SYSTEM US/SN (B)(6)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown